Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 20, 2013, 4:22 AM CDT for 9 counties in Texas. It took effect at Apr 20, 2013, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 4:22 AM CDT (09:22 UTC)
- In effect from
- Apr 20, 2013, 1:00 PM CDT
- Expired
- Apr 20, 2013, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Nolan County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 25 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4196 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772 WWUS84 KSJT 200922 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 422 AM CDT SAT APR 20 2013 ...RED FLAG WARNING THIS AFTERNOON FOR AREAS GENERALLY WEST OF A LINE FROM SWEETWATER TO SAN ANGELO TO SONORA... .A SURFACE PRESSURE LOW WILL DEVELOP TODAY ACROSS EASTERN NEW MEXICO AND WEST TEXAS. THIS LOW WILL TIGHTEN THE SURFACE PRESSURE GRADIENT IN OUR AREA...CAUSING WINDS TO INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS IN THE WARNING AREA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO 15 TO 20 PERCENT DURING THE AFTERNOON HOURS AS TEMPERATURES WARM INTO THE MID TO UPPER 70S. TXZ049-054-064-065-071-072-076>078-202130- /O.NEW.KSJT.FW.W.0009.130420T1800Z-130421T0100Z/ FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-SCHLEICHER- SUTTON- 422 AM CDT SAT APR 20 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN PORTIONS OF THE BIG COUNTRY...CENTRAL AND WESTERN CONCHO VALLEY...AND THE NORTHERN EDWARDS PLATEAU... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... IRION...TOM GREEN...CROCKETT...SCHLEICHER...SUTTON. * WIND: SOUTH 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 15 TO 19 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * TIMING: 1 PM TO 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... ANY USE OF OPEN FLAMES OR ACTIVITIES THAT COULD GENERATE SPARKS IS STRONGLY DISCOURAGED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 20, 3:59 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 20, 3:59 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 359 AM CDT SAT APR 20 2013 .SHORT TERM... ...BREEZY AND WARMER TODAY... CURRENTLY...WEST CENTRAL TEXAS IS UNDER DRY NORTHWEST FLOW ALOFT... WITH AN UPSTREAM SHORTWAVE TROUGH DIVING SOUTHEAST THROUGH THE ROCKY MOUNTAINS TOWARD TEXAS. THERE IS A SFC RIDGE IN SOUTHEAST TEXAS THAT WILL MOVE EAST AWAY FROM THE AREA. TODAY...AS THE SHORTWAVE MOVES SOUTHEAST TOWARD OUR AREA...STRONG PRESSURE FALLS WILL OCCUR ALONG THE LEE OF THE ROCKIES. THIS WILL QUICKLY INCREASE WIND SPEEDS THIS MORNING TO NEAR 20 KNOTS WITH GUSTS NEAR 30 KNOTS...AND MAINTAIN THESE SPEEDS THROUGHOUT THE DAY. WE WILL LIKELY SEE A FEW UPPER LEVEL CLOUDS ACROSS THE AREA ASSOCIATED WITH THE SHORTWAVE. BUT ANOTHER MAINLY SUNNY DAY... COMBINED WITH CONTINUED RELATIVELY DRY CONDITIONS WILL CONTINUE THE WARM UP AS HIGHS WARM WELL INTO THE 70S FOR MOST OF THE AREA. WITH CONTINUED BREEZY CONDITIONS OVERNIGHT...AND INCREASING MOISTURE...WILL KEEP THE WARM OVERNIGHT LOWS NEAR 50 GOING FOR THE AREA. .LONG TERM... SUNDAY THROUGH MONDAY...LOW LEVEL SOUTHERLY FLOW AND WARMER TEMPERATURES ARE EXPECTED THIS WEEKEND. HIGHS WILL BE MAINLY IN THE 80S SUNDAY AND MONDAY. ALSO...GOING WITH A DRY FORECAST. TUESDAY...ANOTHER COLD WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE MONDAY NIGHT AND TUESDAY MORNING. HIGHS WILL RANGE FROM THE UPPER 50S IN THE NORTHERN BIG COUNTRY TO THE LOWER 70S ALONG THE I-10 CORRIDOR AS THE FRONT WILL ARRIVE IN THE EARLY AFTERNOON. THERE WILL BE ENOUGH INSTABILITY AHEAD OF THE FRONT TO GO WITH SLGT CHC POPS ACROSS THE EASTERN 2/3 OF THE AREA. WEDNESDAY THROUGH SATURDAY...A DRY FORECAST IS IN STORE WITH SEASONABLE TEMPERATURES. HIGHS WILL BE 60S WEDNESDAY...WARMING INTO THE 70S AND 80S LATE NEXT WEEK. LOWS WILL BE IN THE 50S. THE US DROUGHT MONITOR INDICATES SEVERE TO EXCEPTIONAL DROUGHT CONDITIONS ACROSS WEST CENTRAL TEXAS AS OF APRIL 16. LOOKS LIKE LITTLE RAINFALL THROUGH THE END OF APRIL. ITS LATE IN THE 4TH QUARTER AND 4TH DOWN FOR MAY...NEED A 70 YARD MIRACLE TD OR WIDESPREAD RAINFALL OF 5 TO 10 INCHES TO PUT ANY DENT IN THE DROUGHT. THE US SEASONAL DROUGHT OUTLOOK SAYS INTERCEPTION...DROUGHT CONDITIONS TO PERSIST OR INTENSIFY THROUGH JULY 31. && .FIRE WEATHER... CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP LATER TODAY FOR AREAS ROUGHLY WEST OF A SWEETWATER...TO SONORA LINE AS WINDS INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS...AND RELATIVE HUMIDITY VALUES DROP TO BETWEEN 15 AND 20 PERCENT. THERE IS SOME QUESTION AS TO HOW LOW RELATIVE HUMIDITY VALUES WILL BE ABLE TO FALL AS SOUTHERLY WINDS WILL BE BRINGING MOISTURE UP FROM THE SOUTH. HOWEVER...AS WINDS PICK UP...THE SURFACE AIR WILL MIX WITH DRIER AIR ALOFT...WHICH WILL SLOW THE INCREASE IN MOISTURE AT THE SURFACE...LIKELY ALLOWING RELATIVE HUMIDITY VALUES TO FALL BELOW 20 PERCENT FOR WESTERN AREAS WHERE MOISTURE SHOULD BE LAST TO RETURN. MOISTURE INCREASES MONDAY LIKELY PRECLUDING THE NEED FOR ANY FIRE WEATHER HEADLINES...AND A COLD FRONT WILL MOVE THROUGH MONDAY NIGHT SIGNIFICANTLY REDUCING FIRE WEATHER CONCERNS THROUGH THE MIDDLE OF THE WEEK. THE DRYLINE MAY MOVE EAST INTO THE AREA FRIDAY INCREASING FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 50 76 57 83 / 0 0 0 0 10 SAN ANGELO 77 50 81 58 86 / 0 0 0 0 5 JUNCTION 76 51 78 60 82 / 0 0 0 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER... IRION...NOLAN...SCHLEICHER...STERLING...SUTTON...TOM GREEN. && 20/21
Hazardous weather outlook, Apr 20, 4:22 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 422 AM CDT SAT APR 20 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-210930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 422 AM CDT SAT APR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON GENERALLY WEST OF A SWEETWATER...TO SAN ANGELO...TO SONORA LINE DUE TO LOW RELATIVE HUMIDITY VALUES AND GUSTY SOUTH WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS FROM 1 PM THIS AFTERNOON THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:00 AM CDT | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 5 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.